SciELO - Scientific Electronic Library Online

 
vol.22 número2Analgesia multimodal para el postoperatorio en la enfermedad renal crónica: fentanilo transcutáneo, fentanilo oral transmucosa y metamizolLecciones desde el campo de batalla: empleo de fentanilo transmucoso oral en personal militar, a propósito de un caso índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

  • En proceso de indezaciónCitado por Google
  • No hay articulos similaresSimilares en SciELO
  • En proceso de indezaciónSimilares en Google

Compartir


Revista de la Sociedad Española del Dolor

versión impresa ISSN 1134-8046

Resumen

FERNANDEZ HERNANDEZ, M. et al. Confusional syndrome: blame the opioids.... Rev. Soc. Esp. Dolor [online]. 2015, vol.22, n.2, pp.62-68. ISSN 1134-8046.  http://dx.doi.org/10.4321/S1134-80462015000200004.

A 42-year-old male with precedents of alcoholism, abuse of cocaine and fracture of right tibial plateau of six months of evolution that was treated surgically, at a first time, and required multiple reinterventions for infection of the surgical wound and osteomielitis. The patient presented depressive sindrome and was polymedicated with endovenous antibiotics and opioids, and oral formulations of benzodiazepines, analgesics and rescue medicaments (distraneurine, bromazepam, pregabalina, paracetamol, metamizol, tramadol, Enantyun® and morphine). The patient was presenting especially pain of neuropathic type with a VAS of 8, so benzodiazepines were suspended and analgesia is changed by oral route: Pregabalina (150 mg-0-150 mg), amitriptilina (0-0-25 mg), Oxycontin® (10-0-10 mg) and paracetamol 1 g/8 h. When the decrease of opioids dose was possible for good pain control,the patient presents an important stupor in the night, without answering to stimuli and obey orders, which it alternates with important psychomotor agitation, incoherence in language and disconnection with the environment. This syntomatology persists. The habitual doctors of the patient were believing in an overdosage of opioids as origin of the syntomatology. In this case we would have to make a differential diagnosis with the principal reasons of confusional syndrome with: Blood poisoning, endocarditis, cerebral abscesses or stroke, orthopaedic (hip and knee), postoperatory delirium, drugs (opioids or triciclics). The polymedication was suspected as main cause of the syntomatology, though the only thing that seems to be clear is that the psychomotor agitation was due to an abstinence syndrome to opioids, but it was necessary to look for another reason for the repeated decrease of the level of conscience. The postoperatory delirium is very feasible in this patient, though the consulted literature does not give great evidence on which medication used for the anesthesias could caused the confusional syndrome. A great number of alterations of the behavior are associated with cerebral strokes in the territory of the cerebral artery right average. A confucional syndrome in 13-48 % of the patients in the acute phase of a cerebral stroke. A 12 % of the cerebral strokes occurs in patients younger of 45-year-old, being the way of presentation of very diverse systemic or local diseases, nonetheless, in 40 % of the cases are unnoticed. The confusional syndrome is underdiagnosed. The false myths on the opioids, the opiofobia and the low knowledge of this medication carry to a therapeutic breach by the patients and/or sanitary personnel. The syndrome of abstinence has to be counted when we diminish dose of opiods taken chronically. It is important to follow a scheme of differential diagnosis to assure ourselves the accurate diagnosis of the underlying pathology.

Palabras clave : Confusional syndrome; Opioids; Cerebral stroke.

        · resumen en Español     · texto en Español     · Español ( pdf )

 

Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons